MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE
Model Number MAJ-1414
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A biopsy valve, maj-1414, lot# 96v, was returned to olympus for evaluation.The valve was inspected under a microscope and revealed uneven edges inside when viewed from the bottom.Additionally, one of the slits was torn open which is consistent with use.The reported complaint of ¿the seal on the biopsy port that came with the ebus needle is not working well¿ could not be confirmed due to the tear on the slit, causing the valve to no longer fit properly to the test scope.The bottom part was measured across, reading about 15mm and attached to our test scope bf-uc180f.Observed that an ebus needle, returned with the valve, could be passed through the biopsy valve without restriction.A device history record (dhr) review for the maj-1414 with lot number 96v, performed by the legal manufacturer, revealed no abnormalities.
 
Event or Problem Description
Olympus was notified that the biopsy valve was not ''sealed." it was reported the end users experienced leaking which increased with patient coughing.The secretions were expelled from the biopsy cap, before and/or after the needle was inserted through the cap.Patient secretions splashed on the face of caregivers on several occasions.During the procedures, the staff wore safety goggles, n95 masks, gowns and gloves.There was no injury reported.No exposure testing has been performed following the exposures.Staff reported that the valve was properly placed on the endoscope.This report is #1 of 19 for exposure related to "biopsy valve not sealed.".
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the legal manufacturer¿s investigation.The legal manufacturer performed an investigation.A conclusive root cause was not identified.The legal manufacturer determined the likely cause of the leaking as follows:the rubber of the biopsy valve was damaged or deformed by attaching/detaching the biopsy valve and the syringe during the procedure.The biopsy valve was not placed properly to the endoscope.

Brand Name
SINGLE USE ADAPTOR BIOPSY VALVE
Common Device Name
SINGLE USE ADAPTER BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10657819
Report Number8010047-2020-07499
Device Sequence Number19524853
Product Code PSV
UDI-Device Identifier04953170181009
UDI-Public04953170181009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1414
Device Lot Number96V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1